Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 3, NWS Amarillo, TX

December 27, 200520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Dec 27, 2005, 5:05 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 5:05 AM CST (11:05 UTC)
Expired
Dec 27, 2005, 6:00 PM CST
In force
13 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3948 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 271105
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
505 AM CST TUE DEC 27 2005

.A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL COLORADO
AND NORTHERN NEW MEXICO ALONG WITH THE ASSOCIATED SURFACE COLD FRONT
WILL MOVE RAPIDLY ACROSS THE SOUTHERN HIGH PLAINS TODAY. THIS STORM
SYSTEM WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES TODAY...WITH STRONG AND GUSTY WINDS DEVELOPING. 

OKZ001>003-TXZ001>020-271915-
/O.NEW.KAMA.WI.Y.0003.051227T1105Z-051228T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
505 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR ALL OF 
THE OKLAHOMA AND TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND WILL CONTINUE
INTO THE AFTERNOON HOURS BEFORE DIMINISHING LATE THIS AFTERNOON.
THESE STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST ALONG
WITH SHARPLY REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

ANDRADE
1 follow-up statement
000 
WWUS74 KAMA 271742
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1142 AM CST TUE DEC 27 2005

.A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM OVER KANSAS ALONG WITH
THE ASSOCIATED SURFACE COLD FRONT WILL MOVE RAPIDLY ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON. THIS STORM SYSTEM WILL RESULT IN A
TIGHT PRESSURE GRADIENT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS
AFTERNOON...WITH STRONG AND GUSTY WINDS.

OKZ001>003-TXZ001>020-280000-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-051228T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1142 AM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE
COMMON THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING LATE. THESE
STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST ALONG WITH
SHARPLY REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN
TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER
LINES.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:48 AM CST, 17 minutes earlier.

Area forecast discussion, Dec 27, 4:48 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
448 AM CST TUE DEC 27 2005

.DISCUSSION...
MAIN PROBLEMS TODAY WILL BE WIND AND FIRE WX. FAST MOVG UPPER LEVEL
SHORTWAVE TROF AND ATTENDANT SFC COLD FRONT WILL PUSH THRU THE SRN
HIGH PLAINS TODAY. ALL MODELS NOW AGREE ON THE UPPER TROF MOVG
ACROSS SERN CO THRU SWRN AND SRN KS TODAY WITH THE TROF AXIS
TRACKING ACROSS PNHDLS. MOISTURE AVAILABILITY WITH THIS SYSTEM IS
PITIFUL AT BEST...AND THUS HAVE RETAINED THE SLGT CHC POPS ONLY FOR
MORNING HRS NWRN ZONES AND AFTN AND EARLY EVENING FOR NCNTRL AND
NERN ZNS. IF ANY PRECIP MANAGES TO FORM...BELIEVE IT WILL ONLY
AMOUNT TO A TRACE TO PERHAPS A COUPLE HUNDRETHS OF AN INCH TOPS. THIS
BRINGS UP CONCERN FOR FIRE WX. RH VALUES ALREADY DOWN IN THE 20S AT
MANY LOCATIONS DUE TO LOW DEWPOINTS. EXPECT RH VALUES TO BOTTOM OUT
BETWEEN 10 AND 15 PERCENT AT MANY LOCATIONS TODAY...THE EXCEPTION
PSBLY BEING THE EXTRM NERN ZNS. NEVERTHELESS...AFTER COORDINATING
WITH SURROUNDING WFOS AND CONSIDERING CURRENT AND EXPECTED WX
CONDITIONS AS WELL AS THE FACT MOST OF PNHDLS PLACED IN A CRITICAL
FIRE AREA FOR TODAY ACCDG TO LATEST SPC DAY 1 OUTLOOK...HAVE DECIDED
TO ISSUE RED FLAG WARNING FOR ALL ZNS UNTIL 6 PM TODAY...INCLUDING
THE MARGINAL NERN ZNS. IN ADDITION...AFTER COORDINATING WITH
SURROUNDING WFOS...CONSIDERING SVRL WIND PROFILER DATA SITES TO THE
W AND N OF FCST AREA...THE APCH OF A STRONG UPPER JET ASSOCIATED WITH
SHORTWAVE TROF...MORE IN THE WAY OF SUNSHINE WHICH WILL HELP MIX
DOWN HIGHER WINDS OFF THE SURFACE...AND CURRENT SFC OBS ESPECIALLY
HIGHER TERRAIN TO OUR W WITH EXAMPLE BEING KRTN WITH PK SFC WIND OF
54 KTS AND SUSTAINED 35 KT...HAVE DECIDED TO ISSUE A WIND ADVISORY
FOR ALL OF FCST AREA VALID UNTIL 6 PM. BELIEVE STRONGEST WINDS WILL
OCCUR LATER THIS MORNING INTO MID AFTN BEFORE DIMINISHING LATE IN
THE DAY.

FOR TNGT AND WED...A SLIGHT COOL DOWN BUT THAT IS ABOUT ALL.
LEESIDE TROF RETURNS LATER WED INTO THU BEFORE NEXT SFC COLD FRONT
AND FAST MOVG SHORTWAVE TROF ZIPS THRU LATE THU NIGHT AND FRIDAY...
WITH COOLER TEMPS AGAIN. THEN A REPEAT PERFORMANCE FOR THE WEEKEND...
THAT IS...A LEE TROF FOR SATURDAY AND EARLY SUNDAY FOLLOWED BY
ANOTHER FAST MOVG SHORTWAVE TROF AND COLD FRONT LATER SUN AFTERNOON
AND EVENING WITH SOME COOLING FOR MON. PRECIP PROSPECTS NOT LOOKING
ALL THAT GOOD AS DEEP MOISTURE WILL NOT HAVE TIME TO BE ADVECTED NWD
DUE TO FAST FLOW ALOFT. NO POPS AFTER THIS EVENING. OVERALL...HAVE
MAINTAINED INTEGRITY OF PREVIOUS PCKG WITH SOME MAINLY MINOR
ADJUSTMENTS TO GRIDS WHERE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  30  64  31 /  10  10   0   0
BEAVER OK                  63  28  62  28 /  20  20   0   0
BOISE CITY OK              63  24  61  28 /  20  10   0   0
BORGER TX                  66  33  64  33 /  10  10   0   0
BOYS RANCH TX              66  27  64  28 /  10  10   0   0
CANYON TX                  67  28  65  29 /  10  10   0   0
CLARENDON TX               70  34  66  36 /  10  10   0   0
DALHART TX                 64  24  62  25 /  20  10   0   0
GUYMON OK                  63  28  61  28 /  20  20   0   0
HEREFORD TX                66  26  64  27 /  10  10   0   0
LIPSCOMB TX                66  28  62  28 /  20  20   0   0
PAMPA TX                   67  34  63  34 /  10  10   0   0
SHAMROCK TX                71  34  66  34 /  10  10   0   0
WELLINGTON TX              73  35  67  36 /  10  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
     BEAVER...CIMARRON...AND TEXAS.

     WIND ADVISORY UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

     WIND ADVISORY UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

&&

ANDRADE
Hazardous weather outlook, Dec 26, 10:54 PM CST, 6 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1054 PM CST MON DEC 26 2005

OKZ001>003-TXZ001>020-271200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1054 PM CST MON DEC 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

WINDY...WARM AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER THREAT
ON TUESDAY ACROSS THE SOUTHERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

Nearby

Wind Advisories in Texas, 2005Wind Advisories in Oklahoma, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.